Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 1, 2013, 8:02 PM EDT for Warren County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 1, 2013, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
County Warren County, NJ
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WWUS81 KPHI 020002
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT SUN SEP 1 2013
NJZ007-009-PAZ062-020100-
HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
802 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHAMPTON...NORTHERN
HUNTERDON AND SOUTHWESTERN WARREN COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALPHA...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4099 7512 4080 7486 4078 7489 4074 7483
4074 7477 4071 7473 4057 7518 4058 7520
4060 7519 4061 7520 4060 7522 4066 7530
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:40 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 1, 3:40 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT SUN SEP 1 2013 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAINED STALL NORTH OF THE AREA INTO MONDAY. A COLD FRONT PASSING THROUGH THE WESTERN GREAT LAKES WILL CROSS THE REGION EARLY ON TUESDAY. A HIGH PRESSURE SYSTEM WILL THEN BRIEFLY BUILD INTO THE AREA ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD PASS THROUGH THE MIDDLE ATLANTIC STATES EARLY THURSDAY WITH ANOTHER HIGH PRESSURE SYSTEM FROM THE GREAT LAKES FOLLOWING ON FRIDAY. A BROAD AREA OF HIGH PRESSURE WILL MOVE SOUTHEAST OF THE REGION ON SATURDAY. ON SUNDAY A COLD FRONTAL BOUNDARY WILL MOVE SOUTHEAST ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS. THE MAJORITY OF CONVECTION HAS BEEN DEVELOPING TO OUR WEST ACROSS THE RIDGES, AHEAD OF AN SHORT WAVE/VORTICITY MAX MOVING ACROSS WEST/CENTRAL PENNSYLVANIA, ALTHOUGH THERE IS SOME ACTIVITY ALONG THE COAST NEAR THE SEABREEZE BOUNDARY. THERE IS NOT MUCH SHEAR ACROSS THE AREA, SO PULSE TYPE STORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. WITH PW VALUES AROUND 1.75-2.00 INCHES, ANY THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL; A FEW STRONG WIND GUSTS ARE ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST AS THE AIRMASS WILL REMAIN QUITE MOIST AND UNSTABLE OVERNIGHT, AND ANOTHER SHORT WAVE/VORTICITY IMPULSE APPROACHES THE AREA OVERNIGHT. SIMILAR TO LAST NIGHT, ACTIVITY IS EXPECTED TO BE SCATTERED IN NATURE AND AGAIN COULD PRODUCE HEAVY RAINFALL. TEMPERATURES TONIGHT WERE A BLEND OF MAV/MET MOS WHICH REMAINS WELL ABOVE AVERAGE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... MUCH THE SAME MONDAY AS SUNDAY IN REGARDS TO THE FORECAST. AN INITIAL SHORT WAVE/VORTICITY MAX IS EXPECTED TO BE MOVING ACROSS THE AREA EARLY IN THE MORNING, WHICH COULD BE CREATING SOME SCATTERED SHOWERS AND THUNDERSTORMS AT THE BEGINNING OF THE DAY. ONCE THIS IMPULSE SLIDES TO OUR EAST BY MID-MORNING, WE COULD SEE A BRIEF RESPITE FROM THE PRECIPITATION INTO THE EARLY AFTERNOON. THEN ANOTHER SHORT WAVE IS EXPECTED TO APPROACH THE AREA FROM THE WEST AGAIN DURING THE AFTERNOON. ALSO, A PREFRONTAL/LEE-SIDE TROUGH MAY DEVELOP AS WELL, WHICH COULD BECOME A TRIGGER FOR CONVECTION TO DEVELOP. THE AIRMASS WILL REMAIN QUITE MOIST WITH PW VALUES 1.5-1.75 INCHES AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY FORECAST. THERE IS A LITTLE MORE SHEAR MONDAY THAN THERE WAS OVER THE WEEKEND, ALBEIT MINIMAL AROUND 20-25 KNOTS, SO THERE COULD BE A LITTLE MORE ORGANIZATION WITH SOME STORMS; HENCE THE REASON SPC HAS US IN A /SEE TEXT/ FOR MONDAY. A FEW STRONG WIND GUSTS AND HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. HIGHS ON MONDAY WERE A BLEND OF THE MAV/MET MOS, WITH MORE EMPHASIS ON THE WARMER MAV MOS. THICKNESSES DO NOT CHANGE MUCH, ALTHOUGH 925/850 MB TEMPERATURES MAY BE A DEGREE WARMER ON MONDAY, SO TEMPERATURES WILL LIKELY BE CLOSE TO, IF NOT SLIGHT WARMER MONDAY THAN IT WAS TODAY. EITHER WAY, IT REMAINS WELL ABOVE NORMAL. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE GFS INITIALIZATION REMAINS CLOSEST WITH THE APPROACHING TROF WHILE THE WRF-NMMB HAS LOOKED BETTER IN THE NORTHEAST. THIS HAS BEEN THE CASE THE LAST TWO DAYS. THE WRF-NMMB IS DEEPER AND SLOWER WEST AND REASON IT CONTINUES TO BE THE SLOWEST MODEL WITH ITS PASSAGE. THE OP GFS RUN WAS MUCH CLOSER TO THE SREF OUTPUT AND ALMOST A MIRROR IMAGE OF ITS ENSEMBLE MEAN AND HARDLY ANY DIFFERENCE IN CFP TIMING WITH ITS PREVIOUS DAY RUN YESTERDAY. THERMALLY THE GFS ALSO LOOKS STRONGER WITH LESS 1C ERRORS AT 850MB AND 925MB. GIVEN THIS RUN'S NEAR CONSENSUS PLACE AMONG ALL THE MODEL RUNS AND CONSISTENCY, THIS FCST PACKAGE LEANS A LONG WAY TOWARD IT. MOST OF THE ACTIVITY IN THE LONG TERM IS AT THE START, WITH TWO RELATIVELY DRY CFP(S) THURSDAY AND ON THE WEEKEND. TEMPERATURES WILL RETURN CLOSER TO NORMAL AND WITH DEW POINTS AT MORE TOLERABLE LEVELS. THE MORE VIGOROUS SHORT WAVES HAVE BEEN MOVING THROUGH OUR CWA AT NIGHT AND IT LOOKS SIMILARLY THE CASE FOR MONDAY NIGHT. ITS ALSO COINCIDENTAL WITH THE ENTRANCE REGION OF THE 250MB JET ARRIVING. WE CONTINUED LIKELY POPS (WITH ENHANCED WORDING EARLY) INTO THE NIGHT. THERE MAY BE A LULL IN THE MIDDLE OF THE NIGHT BEFORE THE SHARPENING TROF ENHANCES POPS AGAIN TOWARD MORNING EAST. AS TO WHERE TO DRAW THE THUNDER/NO THUNDER LINE OVERNIGHT IT WAS RATHER BEARISH AS THERE WERE TREMENDOUS DIFFERENCES WRT FCST INSTABILITY ALOFT. WE TRIED TO FOLLOW WHERE MLCAPE SHOWED AT LEAST 500J OFF THE GFS AS THE DECIDING FACTOR. MIN TEMPS WERE A STAT GUIDANCE BLEND.' ON TUESDAY WE FAVORED FCST DPVA AND MID LEVEL QVEC CONVERGENCE OVER MEAGER MEAN RH AS A DECIDING FACTOR TO THE POPS. ONE, MEAN RH SKILL DEGRADES FASTER THAN THE FORMER AND TWO ALL OF THE MODELS ARE FCSTG SUFFICIENT INSTABILITY EAST. WE HAVE UPPED POPS AND LINGERED THEM LONGER NORTH (BECAUSE OF THE APPROACHING TROF). THUNDER AGAIN IS BASED ON WHERE THE FCST MLCAPES REACHED AT LEAST 500J. WHILE THE FCST BULK SHEAR WITH THE APCHG TROF IS THE STRONGEST OF THE NEXT FEW DAYS, THE FCST CAPE IS MUCH LOWER. ONE WOULD NEED THE WRF-NMMB TIMING SOLUTION TO VERIFY FOR US TO HAVE THE POSSIBILITY OF SEVERE. STAT GUIDANCE IS MUCH CLOSER TO GFS MOS THAN NAM MOS. THIS IS FOR CONSISTENCY SAKE AND ALSO FOR THE LIKELIHOOD OF CLOUDINESS ASSOCIATED/ENHANCED BY THE PRESENCE OF THE JET. A SIGN OF THE TIMES ON TUESDAY NIGHT AS THE MODELS ARE FORECASTING SOME MOISTURE TO GET TRAPPED BENEATH THE DEVELOPING INVERSION NORTHWEST. WE WENT SLIGHTLY MORE PESSIMISTIC WITH THE CLOUD COVER THAN MODEL INGESTED GRIDS WERE GIVING US. THE GENERAL WARM RUN BY THE WRF-NMMB WAS NOT FOLLOWED WITH MIN TEMPS. WE ARE AGAIN CLOSER TO GFS MOS. THERE SHOULD BE TOO MUCH WIND FOR DECOUPLING, SO MINS ARE MORE BASED ON ELEVATION AND PROXIMITY TO THE THERMAL TROF. ON WEDNESDAY THE TROF MOVES EAST OF US AND WE ARE NOT MAKING MUCH OF THE APCHG WEAK SHORT WAVE LATE IN THE ZONAL FLOW. MAX TEMPS ARE A BLEND OF LATEST MODEL DATA AND CONTINUITY. THE TIMING OF THE RE-ENFORCING CFP IS POOR (AROUND THURSDAY MORNING) FOR GENERATING PCPN AND WE KEPT IT POPLESS. WE WILL GIVE THE COOLER AIR A LAG TIME PLUS THE KATABATIC FLOW TENDS TO WARM US REGARDLESS. MAX TEMPS ARE SLIGHTLY HIGHER THAN WEDNESDAY. A MORE TYPICAL RADIATIONAL COOLING NIGHT IS FORECAST FOR THURSDAY NIGHT WITH SLIGHTLY LOWER MAX TEMPS FOR FRIDAY. WITH THE HIGH SETTLING OVER OUR AREA, NOT MUCH CLOUDINESS EXPECTED. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. ALL SITES HAVE RETURNED TO VFR THIS AFTERNOON, WITH CLOUD BASES AROUND 3,000-4,000 FEET. GENERAL VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO THIS EVENING, BEFORE A RETURN TO MVFR, AND POSSIBLE IFR, OVERNIGHT TOWARD DAYBREAK MONDAY. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE ON MONDAY SIMILAR TO SUNDAY. THERE IS A CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING AND OVERNIGHT HOURS. WE HAVE A TEMPO GROUP FOR LATE THIS AFTERNOON INTO THIS EVENING WHEN WE THINK THE MOST LIKELY TIME FOR THUNDERSTORMS WOULD BE. OTHERWISE WE HAVE SHOWERS IN THE FORECAST THROUGH THE NIGHT. IF A SHOWER OR THUNDERSTORM AFFECTS ANY TAF SITE, IT COULD REDUCE CIGS AND/OR VSBYS TEMPORARILY. THERE COULD BE A BREAK IN SHOWER ACTIVITY LATE MONDAY MORNING, BEFORE SHOWERS AND POSSIBLE THUNDERSTORMS DEVELOP AGAIN MONDAY AFTERNOON. THUNDERSTORMS WERE NOT INCLUDED FOR MONDAY AT THIS TIME AS CONFIDENCE IN TIMING IS LOW. WINDS WILL GENERALLY BE OUT OF A SOUTH TO SOUTHWEST DIRECTION INLAND, AND SOUTH TO SOUTHEAST CLOSER TO THE COAST, GENERALLY AROUND 5 TO 10 KNOTS THIS AFTERNOON, DIMINISHING SOME OVERNIGHT. SOUTHWEST WINDS 5 TO 10 KNOTS ARE EXPECTED TO INCREASE AGAIN ON MONDAY. OUTLOOK... MONDAY NIGHT...SHOULD AVERAGE MVFR BUT WITH ADDITIONALLY REDUCED CIG/VSBY ASSOCIATED DURING SHOWERS AND THUNDERSTORMS. TUESDAY...PREDOMINATELY VFR WITH SCATTERED RESTRICTIONS IN SHOWERS AND THUNDERSTORMS. SOME RESTRICTIONS DUE TO FOG ALSO POSSIBLE EARLY TUESDAY MORNING. WEDNESDAY THROUGH FRIDAY...VFR. SOME EARLY MORNING FOG POSSIBLE AT RURAL AIRPORTS ON FRIDAY. && .MARINE... OVERALL, SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH MONDAY, ALTHOUGH WINDS WILL PERIODICALLY GUSTY AROUND 20 KNOTS. THERE IS SOME STRONGER WINDS ABOVE THE SURFACE THIS EVENING, NEAR 25 KNOTS, BUT WE DO NOT THINK THIS WILL MIX FULLY TO THE SURFACE. THERE MAY BE A BRIEF GUST AROUND 25 KNOTS, BUT WE DO NOT EXPECT IT TO BE FREQUENT ENOUGH FOR AN ADVISORY AT THIS TIME. SEAS ON THE OCEAN WILL CONTINUE AROUND 3-4 FEET. OUTLOOK... WINDS AND WAVES SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE COMING OUTLOOK PERIOD. THE STRONGEST WINDS SHOULD BE IN THE CAA NORTHWEST FLOW ON TUESDAY NIGHT, BUT FOR NOW WE ARE EXPECTING THEM TO PEAK BELOW 25 KTS. AFTER THAT THE SW WIND FLOW PRECEDING AND NW WIND FLOW FOLLOWING THE ENSUING FRONT IS EXPECTED TO BE WEAKER. THE ONE CAVEAT REMAINS LOCALLY HIGHER WINDS AND SEAS IN THE VICINITY OF THUNDERSTORMS ON MONDAY NIGHT AND POSSIBLY TUESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC/GAINES/GIGI NEAR TERM...ROBERTSON SHORT TERM...ROBERTSON LONG TERM...GAINES/GIGI AVIATION...AMC/GIGI/ROBERTSON MARINE...AMC/GIGI/ROBERTSON
Hazardous weather outlook, Sep 1, 3:44 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT SUN SEP 1 2013 NJZ001-007>010-012-PAZ054-055-060>062-103-105-021945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS- 344 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ070-071-101- 102-104-106-021945- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 344 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-021945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 344 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-021945- DELAWARE BEACHES- 344 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME GUSTY WINDS ARE POSSIBLE IN THUNDERSTORMS, MAINLY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 1, 3:30 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD MILLVILLE 38.55N 75.11W
09/01/2013 SUSSEX DE LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY SEVERAL CITIZENS DROPPING ON A
CORN FIELD OFF RAILWAY ROAD. NO DAMAGE REPORTED.
&&
EVENT NUMBER PHI1300397
GAINESSpecial weather statement, Sep 1, 3:33 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT SUN SEP 1 2013
NJZ022-025-012015-
ATLANTIC NJ-COASTAL ATLANTIC NJ-
333 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATLANTIC COUNTY...
AT 330 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF OCEAN
CITY...MOVING NORTHEAST AT 5 MPH.
LOCAL WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IF ON THE
LOCAL BEACHES, BE AWARE OF THIS NEARBY THUNDERSTORM AND BE PREPARED
TO SEEK SHELTER INDOORS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR LINWOOD AROUND 350 PM...MARGATE CITY AROUND
400 PM...NORTHFIELD AROUND 410 PM AND PLEASANTVILLE AROUND 420 PM.
LAT...LON 3945 7432 3934 7447 3930 7453 3929 7457
3931 7459 3929 7461 3930 7463 3929 7465
3930 7469 3936 7478 3961 7461
FORECASTER: GORSESpecial weather statement, Sep 1, 4:13 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 PM EDT SUN SEP 1 2013 NJZ013-014-020-012115- EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ- 413 PM EDT SUN SEP 1 2013 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONMOUTH AND NORTHERN OCEAN COUNTIES... AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH AND OCEAN COUNTIES AT 410 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTH AT 10 MPH. WIND GUSTS TO UP 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. LAT...LON 4008 7415 4011 7438 4043 7424 4041 7400 FORECASTER: GORSE
Special weather statement, Sep 1, 4:25 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN SEP 1 2013
NJZ020-027-012130-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
425 PM EDT SUN SEP 1 2013
...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON AND NORTHERN
OCEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BURLINGTON AND
OCEAN COUNTIES AT 423 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3970 7440 3979 7460 3992 7451 3992 7447
3996 7449 4011 7438 4008 7414
FORECASTER: GORSESpecial weather statement, Sep 1, 7:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT SUN SEP 1 2013
NJZ007-009-PAZ061-062-105-106-020030-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-NORTHAMPTON PA-UPPER BUCKS PA-
WARREN NJ-
725 PM EDT SUN SEP 1 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEHIGH...
HUNTERDON...NORTH CENTRAL BUCKS...NORTHAMPTON AND SOUTHERN WARREN
COUNTIES...
AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CATASAUQUA TO SPRINGTOWN TO PIPERSVILLE TO BYRAM...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4089 7516 4077 7489 4065 7477 4057 7472
4034 7503 4040 7523 4052 7535 4060 7554
FORECASTER: GORSESpecial weather statement, Sep 1, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT SUN SEP 1 2013
NJZ007-009-PAZ062-020100-
HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
802 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHAMPTON...NORTHERN
HUNTERDON AND SOUTHWESTERN WARREN COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALPHA...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4099 7512 4080 7486 4078 7489 4074 7483
4074 7477 4071 7473 4057 7518 4058 7520
4060 7519 4061 7520 4060 7522 4066 7530
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:09 AM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Sep 2, 7:16 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex | 89 min |
| Sep 2, 7:35 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 6 hr |
| Sep 2, 7:58 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 62 min |
| Sep 2, 8:17 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 3 hr |
| Sep 2, 8:58 AM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Sep 2, 9:37 AM EDT | Areal Flood Advisory | PHI | Camden | 113 min |
| Sep 2, 9:52 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester | 4 hr |
| Sep 2, 10:03 AM EDT | Areal Flood Advisory | PHI | Camden, Cumberland, Gloucester, Salem | 4 hr |
| Sep 2, 10:16 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 74 min |
| Sep 2, 10:35 AM EDT | Flash Flood Warning | PHI | Burlington, Camden | 5 hr |
| Sep 2, 10:50 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 3 hr |
| Sep 2, 11:31 AM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Sep 2, 12:28 PM EDT | Flash Flood Warning | PHI | Gloucester, Salem | 3 hr |
| Sep 2, 12:44 PM EDT | Flash Flood Warning | PHI | Hunterdon, Mercer | 4 hr |
| Sep 2, 12:47 PM EDT | Special Weather Statement | PHI | Hunterdon | 58 min |
| Sep 2, 2:03 PM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 3 hr |
| Sep 2, 2:42 PM EDT | Special Weather Statement | PHI | Atlantic | 48 min |
| Sep 2, 3:35 PM EDT | Areal Flood Warning | PHI | Camden | 9 hr |
| Sep 2, 3:44 PM EDT | Areal Flood Warning | PHI | Gloucester | 14 hr |
| Sep 2, 4:56 AM EDT | Special Weather Statement | PHI | Carbon | 49 min |
| Sep 2, 5:34 AM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 56 min |
| Sep 2, 10:29 AM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 76 min |
| Sep 2, 11:27 AM EDT | Areal Flood Advisory | PHI | Delaware, Montgomery, Philadelphia | 3 hr |
| Sep 2, 12:37 PM EDT | Flash Flood Warning | PHI | Delaware | 3 hr |
| Sep 2, 3:06 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 114 min |
| Sep 2, 3:14 PM EDT | Special Weather Statement | PHI | Northampton | 61 min |
| Sep 2, 4:02 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 43 min |
| Sep 2, 4:44 PM EDT | Special Weather Statement | PHI | Lehigh | 46 min |
| Sep 2, 4:52 PM EDT | Special Weather Statement | PHI | Bucks | 38 min |
| Sep 2, 5:05 PM EDT | Areal Flood Advisory | PHI | Lehigh | 115 min |
| Sep 2, 5:39 PM EDT | Flash Flood Warning | PHI | Lehigh | 2 hr |
| Sep 2, 5:46 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| Sep 2, 6:57 PM EDT | Special Weather Statement | PHI | Montgomery | 48 min |
| Sep 2, 7:59 PM EDT | Special Weather Statement | PHI | Chester | 46 min |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.